New York, 2007

Damaging Wind in New York, June 12, 2007

June 12, 2007 · NWS ALY · 1 event in 1 county or zone

Several weak upper atmospheric disturbances rotating around the periphery of a low pressure system located well east of the New England coast spawned scattered thunderstorms, some locally severe, across portions of eastern New York during Tuesday afternoon on June 12th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Several weak upper atmospheric disturbances rotating around the periphery of a low pressure system located well east of the New England coast spawned scattered thunderstorms, some locally severe, across portions of eastern New York during Tuesday afternoon on June 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 12, 1:01 PM EST, 1 hour earlier.

Area forecast discussion, Jun 12, 1:01 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
201 PM EDT TUE JUN 12 2007

.SYNOPSIS...
AN OCEAN CYCLONE LOCATED WELL OFF THE NEW ENGLAND COAST WILL REMAIN
NEARLY STATIONARY THROUGH TUESDAY.  SEVERAL WEAK DISTURBANCES WILL
ROTATE AROUND THIS STORM...BRINGING PERIODS OF CLOUDS...ALONG WITH
SCATTERED...MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS TO THE REGION. THE OCEAN LOW WILL MIGRATE FAR ENOUGH
SOUTH BY MID WEEK...ALLOWING PLEASANT AND DRY WEATHER TO RETURN TO
UPSTATE NEW YORK AND WESTERN NEW ENGLAND INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE
SOUTHWESTERN PORTION OF THE FORECAST AREA /4 COUNTIES/.  STEEPENING
LOW AND MID LEVEL LAPSE RATES COUPLED WITH SBCAPES OF AROUND 1000
J/KG AND SHORT WAVE PIVOTING AROUND THE CUTOFF LOW WILL BE THE FOCUS
FOR STRONG TO SEVERE THUNDERSTORMS.  OTHER GARDEN VARIETY STORMS
WILL CONTINUE OVER THE REST OF THE FCST AREA.  NEW ZFP SENT WITH
HEADLINES.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
THROUGH LATE THIS EVENING AND OVERNIGHT...THE FORCING AND
MOISTURE WILL SHIFT SOUTH OF THE REGION...AND SOME PARTIAL
CLEARING CAN TAKE PLACE. THE UPPER LOW MAY SPIN IN PLACE FOR A
WHILE...PROVIDING ONSHORE FLOW FOR EASTERN AND CENTRAL NEW
ENGLAND. ALTHOUGH...SOURCES OF GUIDANCE TEND TO DRY OUT OUR REGION
THROUGH THURSDAY...THERE SHOULD BE SOME CLOUD COVER AROUND. WITH
PERIODS OF CLOUDS AND ONSHORE WIND COMPONENT...HIGHS GENERALLY IN
THE 70S WEDNESDAY AND THURSDAY. ANY RAIN WILL HOLD WELL EAST OF
OUR AREA...AS THE UPPER LOW FINALLY BEGINS ITS TRACK AWAY FROM OUR
REGION WEDNESDAY AND THURSDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
UPPER RIDGING GRADUALLY BUILDS INTO OUR AREA BY THE END OF THE
WEEK AND THE WEEKEND. TEMPERATURES SHOULD BE ABOVE NORMAL THROUGH
THE PERIOD...WITH JUST A RELATIVELY WEAK NORTHERN STREAM UPPER
SYSTEM TRACKING NORTH OF THE REGION SATURDAY NIGHT AND SUNDAY. AT
THIS TIME...IT LOOKS LIKE THE BEST FORCING WILL GO NORTH. OTHER
THAN JUST SMALL CHANCES SATURDAY NIGHT AND SUNDAY...DRY FORECAST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS ARE EXPECTED TO IMPACT THE HUDSON VALLEY THROUGH EARLY
THIS EVENING. KALB AND KPOU ARE EXPECTED TO EXPERIENCE OCCASIONAL
IFR CONDITIONS THROUGH LATE AFTERNOON WITH VSBYS OCCASIONALLY 1SM OR
LESS AND CIGS BELOW OVC015CB. SOME WIND GUSTS ALSO POSSIBLE MAINLY
FROM EAST-NORTHEAST UP TO 30-35 KTS. KGFL MAY GET BY WITH JUST MVFR
CONDITIONS IN OCCASIONAL THUNDERSTORMS LATE THIS AFTERNOON. DURING
PERIODS WHICH ARE FREE FROM THUNDERSTORM ACTIVITY EXPECT VFR
CONDITIONS WITH P6SM BKN080.

FOR TONIGHT...AFTER SHOWERS/TSTMS DISSIPATE AROUND
02Z-04Z/WED...EXPECT ADDITIONAL PATCHY MVFR/IFR VSBYS TO DEVELOP
AFTER 06Z/WED...ONCE AGAIN MAINLY IN AREAS WHICH RECEIVE
AFTERNOON/EVENING RAINFALL. WINDS SHOULD BECOME LIGHT/VARIABLE ONCE
AGAIN LATER TONIGHT...AFTER 03Z/WED.

OUTLOOK...
.WED THROUGH SAT...VFR CONDITIONS EXPECTED.
.SUN...VFR...EXCEPT MVFR PSBL WITH SCT SHRA.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. EXPECT RELATIVE HUMIDITY LEVELS TO DROP INTO
THE 45 TO 55 PERCENT RANGE WITHIN THE VALLEYS...AND 55 TO 65 PERCENT
ACROSS THE HIGHER TERRAIN THIS AFTERNOON. HUMIDITY LEVELS SHOULD
RECOVER INTO THE 90 TO 100 PERCENT RANGE TONIGHT...AND DROP INTO THE
40 TO 50 PERCENT RANGE WEDNESDAY AFTERNOON. WINDS WILL BECOME NORTH
TO NORTHEAST...AT 7 TO 11 MPH THIS AFTERNOON...BEFORE BECOMING LIGHT
AND VARIABLE TONIGHT. HOWEVER...WIND GUSTS UP TO 30-35 MPH ARE
POSSIBLE IN AND NEAR ANY THUNDERSTORMS. WINDS WILL THEN BECOME
NORTHEAST TO EAST ON WEDNESDAY...AT 8 TO 12 MPH.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ANTICIPATED THIS WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND EVENING. BASIN
AVERAGE RAINFALL WILL BE A QUARTER INCH OR LESS...BUT LOCALIZED
AMOUNTS IN THUNDERSTORMS COULD BE A HALF INCH OR MORE. RIVERS LEVELS
WILL REMAIN RELATIVELY STEADY OR SLOWLY RECEDE...REMAINING NEAR
NORMAL LEVELS FOR THE NEXT SEVERAL DAYS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 12, 12:09 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT TUE JUN 12 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-082>084-VTZ013>015-
131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
109 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE WESTERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL DISTRICT AND NORTHERN CATSKILLS OF EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ACROSS ALL OF EASTERN NEW YORK AND ADJACENT WESTERN
NEW ENGLAND. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
WEAK TROUGH OF LOW PRESSURE OVER THE REGION AND MOVE FROM NORTH
NORTHEAST TO SOUTH SOUTHWEST AT 25 TO 35 MPH. SOME THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS AND LARGE HAIL UP TO 1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

NYZ058>061-063>066-131100-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
109 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEAST
CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH NUMBER 386 UNTIL 8 PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR
GREENE...COLUMBIA...ULSTER AND DUTCHESS COUNTIES.

In the hours before

Special weather statement, Jun 12, 12:26 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
126 PM EDT TUE JUN 12 2007

NYZ060-061-121800-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
126 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM IN COLUMBIA COUNTY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR PHILMONT...OR ABOUT 6 MILES EAST
OF HUDSON...AND MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
LIVINGSTON BY 150 PM EDT
ANCRAM AND 6 MILES EAST OF CLERMONT BY 200 PM EDT
Special weather statement, Jun 12, 12:28 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
128 PM EDT TUE JUN 12 2007

NYZ053-054-084-VTZ013-121800-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
SOUTHERN WASHINGTON NY-
128 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM IN BENNINGTON...RENSSELAER AND WASHINGTON
COUNTIES...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
SHAFTSBURY...OR ABOUT 6 MILES SOUTHWEST OF ARLINGTON...AND MOVING
SOUTHWEST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOOSICK FALLS BY 150 PM EDT
GRAFTON BY 210 PM EDT
Special weather statement, Jun 12, 12:38 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT TUE JUN 12 2007

NYZ065-121815-
WESTERN DUTCHESS NY-
138 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR RED OAKS
MILL...OR ABOUT 7 MILES EAST OF POUGHKEEPSIE...AND MOVING SOUTHWEST
AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL BY 145 PM EDT
HOPEWELL JUNCTION BY 150 PM EDT
MYERS CORNER AND WAPPINGERS FALLS BY 155 PM EDT
FISHKILL BY 205 PM EDT
BEACON BY 215 PM EDT
Special weather statement, Jun 12, 12:52 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT TUE JUN 12 2007

NYZ053-054-121815-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
152 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM IN RENSSELAER COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HOOSICK
FALLS...AND MOVING SOUTHWEST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 210 PM EDT
7 MILES EAST OF CENTER BRUNSWICK AND 7 MILES NORTHWEST OF BERLIN BY
215 PM EDT

The radar

The Albany radar (KENX), 110 km away, was scanning. The volume nearest the first event began at 18:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dutchess

When
June 12, 2:01 PM EST
Where
Dutchess County, Wappingers Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.600, -73.920

Trees and wires were reported down due to strong thunderstorm winds in Wappingers Falls.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37463.